Alert archive / Ohio / Flash Flood Warnings in 2026

Flash Flood Warning 7, NWS Wilmington, OH

March 5, 20264 counties in Ohio

NWS Wilmington, OH issued this flash flood warning at Mar 5, 2026, 12:01 AM EST for 4 counties in Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 5, 2026, 12:01 AM EST (05:01 UTC)
Expired
Mar 5, 2026, 2:44 AM EST
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Butler County, OH, Montgomery County, OH, Preble County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 12:10 AM ESTFLOODMillville, OHAbout a foot of standing water inundating at least seven cars at a car dealer and portions of the corner gas station. Several homes had water over their porches, up to the front doors.
Mar 5, 12:30 AM ESTFLASH FLOODMillville, OHWater rescue of a family after Indian Creek came out of its banks and inundated the first floor and basement of a home. Home was near the intersection of Walnut Street and Ross Hanover Road.
Mar 5, 1:13 AM ESTFLOOD3 Nne Middletown, OHMultiple cars stranded in high water on Germantown Road under a railroad crossing.
Mar 5, 2:35 AM ESTFLASH FLOOD2 Sw Seven Mile, OHSeveral feet of water flowing over Warwick Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2026-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2026-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WGUS51 KILN 050501
FFWILN
OHC017-113-135-165-050800-
/O.NEW.KILN.FF.W.0007.260305T0501Z-260305T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1201 AM EST Thu Mar 5 2026

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Butler County in southwestern Ohio...
  Northwestern Warren County in southwestern Ohio...
  Southern Montgomery County in west central Ohio...
  Southern Preble County in west central Ohio...

* Until 300 AM EST.

* At 1201 AM EST, local law enforcement reported flash flooding 
  across the warned area. Between 1.5 and 3 inches of rain have 
  fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that may experience flash flooding include...
  Hamilton, Kettering, Middletown, Fairfield, Mason, Oxford, 
  Miamisburg, Lebanon, Springboro, Monroe, Trenton, Franklin, 
  Bellbrook, Moraine, Carlisle, South Middletown, West Carrollton, 
  Ross, Camden and Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

To report flash flooding, go to our website at weather.gov/iln and 
submit your report via social media, when you can do so safely.

&&

LAT...LON 3971 8411 3958 8411 3940 8418 3931 8456
      3931 8482 3964 8481

FLASH FLOOD...OBSERVED

$$

McGinnis
1 follow-up statement
536 
WGUS71 KILN 050744
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
244 AM EST Thu Mar 5 2026

OHC017-113-135-165-050754-
/O.CAN.KILN.FF.W.0007.000000T0000Z-260305T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler OH-Montgomery OH-Preble OH-Warren OH-
244 AM EST Thu Mar 5 2026

...FLASH FLOOD WARNING FOR BUTLER, NORTHWESTERN WARREN, SOUTHERN 
MONTGOMERY AND SOUTHERN PREBLE COUNTIES HAS BEEN REPLACED WITH A 
FLOOD WARNING...

&&

LAT...LON 3971 8411 3958 8411 3940 8418 3931 8456
      3931 8482 3964 8481

$$

McGinnis

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 11:20 PM EST, 41 minutes earlier. Its key messages:

  • 1) More heavy rain/flooding potential tonight into Thursday along with a limited potential for strong to severe storms this evening. 2) Near record temperatures possible Friday. 3) More showers and storms expected on Saturday. 4) Very warm temperatures and unsettled conditions return towards the middle of next week. 5) Dense fog overnight.
Area forecast discussion, Mar 4, 11:20 PM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1120 PM EST Wed Mar 4 2026

.WHAT HAS CHANGED...
Issued dense fog advisory

&&

.KEY MESSAGES...
1) More heavy rain/flooding potential tonight into Thursday along
with a limited potential for strong to severe storms this evening.

2) Near record temperatures possible Friday.

3) More showers and storms expected on Saturday.

4) Very warm temperatures and unsettled conditions return towards
the middle of next week.

5) Dense fog overnight.

&&

.DISCUSSION...
KEY MESSAGE 1) More heavy rain/flooding potential tonight into Thursday along
with a limited potential for strong to severe storms this evening.

East-west frontal boundary remains across southern Indiana extending
east near the Ohio-Kentucky border. Moisture convergence along this
is fairly weak, but that has not precluded showers and storms to
track just south of the boundary. For the early part of the
afternoon, instability is minimal, but it will increase later this
afternoon into the evening, particularly to the south and west of
Cincinnati. MCS across Missouri to start the period will continue
east northeast and move across the region late this afternoon into
this evening. There could be enough instability across parts of
northern Kentucky and southeast Indiana to allow for a strong or even
marginally severe storm to occur.

In the wake of this MCS, expect something of a lull, although the
surface boundary will have lifted further north into the area.
Another disturbance that will strengthen a low level jet move move in
late tonight into Thursday morning bringing more showers and
embedded thunderstorms with a focus near the boundary's new
location.

With very high precipitable water remaining in place, there will
continue to be the potential for moderate to heavy rainfall in
addition to repeated rounds of rain. The higher QPF axis does overlap
with the area that got the most rainfall in the past 24 hours which
brings even higher concern for flooding. Thus the initial flood
watch has been extended to 18Z Thursday. There was a slight
reorientation as the threat looks to not be as high for far southern
counties, however heavier rain could be further north into central
Ohio.

KEY MESSAGE 2) Near record temperatures possible Friday.

Mid level ridging will build in the wake of a short wave Thursday
night with heights reaching their peak across the area on Friday.
Southerly low level flow will increase and a very strong 850 mb
temperature anomaly will be centered over the Great Lakes. Forecast
highs are near record for March 6. Record warm lows are also
possible.

KEY MESSAGE 3) More showers and storms expected on Saturday.

Sheared, positively tilted short wave is forecast to cross the region
on Saturday. Expect a pre-frontal trough to accompany this with a
cold front lagging and not moving through until Saturday night. There
are timing differences within the ensemble suite which would have an
impact on how much instability is realized across the forecast area.
Probability of CAPE reaching 500 J/kg is only 30 percent in south
central Ohio and northeast Kentucky. So the potential for strong
storms looks limited with various AI forecasts having the maximum
potential further east. There is a high probability of showers and
storms but with it being progressive, heavy rainfall is a much lesser
concern.

KEY MESSAGE 4) Very warm temperatures and unsettled conditions
return towards the middle of next week.

Mid level pattern will gain amplitude again towards the middle of
next week as a closed low moves into the central part of the country.
This will allow temperatures to soar back into the 70s on Tuesday,
although records are a bit warmer that day. There will be the
potential for showers and storms, especially heading into Wednesday
as a cold front pushes into the region.

KEY MESSAGE 5) Dense fog overnight.

Dense fog has developed and will continue to develop for several
hours overnight primarily near Interstate 70 and Interstate 75 and
points northwest. Issued a dense fog advisory.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
Unsettled weather pattern to continue with a qusai-stationay west-
east oriented frontal boundary across the area. A couple of
shortwaves to affect the area overnight into Thursday. A shortwave
over the Lower Ohio Valley to track thru the area early tonight.
Convection across southern and Central Indiana associated with this
shortwave to track across the area this evening. Expect widespread
showers with embedded thunder with the best coverage across East
Central Indiana and West Central Ohio.

A second shortwave to track thru the Ohio Valley late tonight into
Thursday morning. This feature will work to enhance coverage of
showers and thunderstorms.

IFR ceilings will prevail through the night with LIFR ceilings and
visibilities. Although it will not be raining for the entire time,
especially with the minor break between shortwaves, visibility
restrictions will continue in mist/fog even when showers are not
occurring. Have shown an improvement to MVFR late in the TAF period
after the second shortwave exits the area.

OUTLOOK...MVFR/IFR conditions will continue into Thursday. MVFR/IFR
conditions will likely return on Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Thursday afternoon for OHZ053>056-060>065-
     070>074-077>080-082.
     Dense Fog Advisory until 5 AM EST Thursday for OHZ026-034-035-
     042>044-051-060-061.
KY...Flood Watch through Thursday afternoon for KYZ089>093.
IN...Flood Watch through Thursday afternoon for INZ050-058-059-066-
     073>075-080.
     Dense Fog Advisory until 5 AM EST Thursday for INZ050-058-059.

&&

DISCUSSION...
AVIATION...AR
Hazardous weather outlook, Mar 4, 11:18 PM EST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1118 PM EST Wed Mar 4 2026

OHZ026-034-035-042>044-051-060430-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-
1118 PM EST Wed Mar 4 2026

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

This Hazardous Weather Outlook is for west central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

Additional rounds of showers and thunderstorms will occur overnight.
Some minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periods of showers and storms will continue on Thursday which could
bring an increased chance of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ094>100-OHZ045-046-052-081-088-060430-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union-Delaware-
Champaign-Adams-Scioto-
1118 PM EST Wed Mar 4 2026

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and west central Ohio.

.DAY ONE...Tonight.

Additional rounds of showers and thunderstorms will occur overnight.
Some minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periods of showers and storms will continue on Thursday which could
bring an increased chance of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>093-OHZ053>056-062>065-070>074-077>080-082-
060430-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Clark-Madison-Licking-Greene-Fayette-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Pike-
1118 PM EST Wed Mar 4 2026

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky, central Ohio, south central Ohio, southwest Ohio and west
central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-OHZ060-061-060430-
Wayne-Fayette-Union-Preble-Montgomery-
1118 PM EST Wed Mar 4 2026

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...
...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

This Hazardous Weather Outlook is for east central Indiana and west
central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 4, 8:37 PM EST, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
837 PM EST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     Flood            4 WNW Sunman            39.27N 85.15W
03/04/2026                   Ripley             IN   Emergency Mngr

&&
Special weather statement, Mar 4, 10:19 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1019 PM EST Wed Mar 4 2026

OHZ072-079-080-050345-
Highland OH-Brown OH-Clinton OH-
1019 PM EST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN BROWN...
SOUTHERN CLINTON AND NORTHWESTERN HIGHLAND COUNTIES THROUGH 1045 PM
EST...

At 1019 PM EST, a strong thunderstorm was located near Lynchburg,
moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Visibility will be poor and hydroplaning
         is possible.

Locations impacted include...
Hillsboro, Blanchester, Lynchburg, New Vienna, Russell, Martinsville,
Fayetteville, Midland, Highland, St. Martin, Westboro, and
Morrisville.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3919 8394 3933 8396 3940 8360 3919 8359
TIME...MOT...LOC 0319Z 265DEG 40KT 3926 8388

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Franks
Local storm report, Mar 4, 10:32 PM EST, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1032 PM EST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     Flood            Batesville              39.30N 85.22W
03/04/2026                   Ripley             IN   Emergency Mngr

0930 PM     Flood            1 SW Batesville         39.29N 85.23W
03/04/2026                   Ripley             IN   Emergency Mngr

&&
Special weather statement, Mar 4, 10:45 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1045 PM EST Wed Mar 4 2026

INZ050-058-059-OHZ034-042-050545-
Wayne-Fayette-Union-Mercer-Darke-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Celina, Coldwater, and Greenville
1045 PM EST Wed Mar 4 2026

...PATCHY DENSE FOG OVERNIGHT...

Patchy dense fog will be present overnight. Use caution and remain
alert for rapid changes in visibility if driving overnight.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 8:09 PM ESTAreal Flood AdvisoryILNButler, Greene, Hamilton, Miami, Montgomery, Preble and 1 more22 hr
Mar 4, 9:34 PM ESTAreal Flood AdvisoryILNClark, Clinton, Delaware, Fairfield, Fayette, Franklin and 4 more21 hr
Mar 4, 10:19 PM ESTSpecial Weather StatementILNClinton26 min
Mar 4, 11:07 PM ESTDense Fog AdvisoryILNAuglaize, Champaign, Clark, Darke, Delaware, Franklin and 10 more6 hr
Mar 4, 11:58 PM ESTRiver Flood WarningILNGreene, Warren50 hr
Mar 5, 12:53 AM ESTRiver Flood WarningILNHamilton25 hr
Mar 5, 12:57 AM ESTRiver Flood WarningILNWarren15 hr
Mar 5, 1:09 AM ESTRiver Flood AdvisoryILNHamilton25 hr
Mar 5, 2:44 AM ESTAreal Flood WarningILNButler, Montgomery, Preble, Warren11 hr
Mar 5, 5:46 AM ESTAreal Flood AdvisoryILNClinton, Fairfield, Fayette, Highland, Hocking, Pickaway and 1 more13 hr
Mar 5, 10:56 AM ESTRiver Flood WarningILNHocking18 hr
Mar 5, 1:30 PM ESTAreal Flood AdvisoryILNButler, Montgomery, Preble, Warren5 hr
Mar 5, 2:38 PM ESTRiver Flood WarningILNPike, Scioto39 hr

Nearby

Flash Flood Warnings in Ohio, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.